Alert archive / Connecticut / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 56, NWS Albany, NY

August 12, 2016Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Aug 12, 2016, 7:53 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 7:53 PM EDT (23:53 UTC)
Expired
Aug 12, 2016, 8:38 PM EDT
In force
45 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 100 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1049 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

034 
WUUS51 KALY 122353
SVRALY
CTC005-130100-
/O.NEW.KALY.SV.W.0056.160812T2353Z-160813T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
753 PM EDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 900 PM EDT

* AT 753 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KENT...OR 11
  MILES NORTH OF NEW MILFORD...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NEW PRESTON AROUND 805 PM EDT. 
  LITCHFIELD AROUND 815 PM EDT. 
  THOMASTON AROUND 830 PM EDT. 
  OAKVILLE AND TERRYVILLE AROUND 835 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DEAN
CORNERS...MINORTOWN...SOUTH KENT...DELANO FIELD...GOOSE
GREEN...NEPAUG... EAST CORNWALL...CORNWALL BRIDGE POTTERY...KELLY
CORNER AND WINCHESTER CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

LAT...LON 4165 7346 4175 7351 4182 7349 4204 7317
      4204 7301 4197 7303 4197 7289 4190 7291
      4189 7294 4181 7295 4180 7302 4164 7298
      4163 7302 4161 7302 4161 7306 4159 7306
      4159 7308 4157 7309 4156 7316 4154 7316
TIME...MOT...LOC 2353Z 293DEG 25KT 4176 7341 

HAIL...1.00IN
WIND...60MPH
 
$$

FRUGIS
2 follow-up statements
828 
WWUS51 KALY 130025
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
825 PM EDT FRI AUG 12 2016

CTC005-130100-
/O.CON.KALY.SV.W.0056.000000T0000Z-160813T0100Z/
LITCHFIELD CT-
825 PM EDT FRI AUG 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN LITCHFIELD COUNTY...

AT 825 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GRANBY TO NORTHWEST HARWINTON...MOVING EAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN LITCHFIELD COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
WRIGHTVILLE...HARWINTON...COLEBROOK...BARKHAMSTED...TOWN HILL...GOOSE
GREEN...NEPAUG...PINE MEADOW...NORTH COLEBROOK AND PLYMOUTH GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4167 7299 4165 7312 4203 7319 4204 7317
      4203 7301 4197 7303 4197 7289 4190 7291
      4189 7294 4181 7295 4180 7302
TIME...MOT...LOC 0025Z 263DEG 25KT 4198 7279 4177 7306 

HAIL...<.75IN
WIND...60MPH
 
$$

FRUGIS
946 
WWUS51 KALY 130038
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
838 PM EDT FRI AUG 12 2016

CTC005-130048-
/O.CAN.KALY.SV.W.0056.000000T0000Z-160813T0100Z/
LITCHFIELD CT-
838 PM EDT FRI AUG 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LITCHFIELD COUNTY
IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4167 7299 4165 7312 4203 7319 4204 7317
      4203 7301 4197 7303 4197 7289 4190 7291
      4189 7294 4181 7295 4180 7302
TIME...MOT...LOC 0037Z 293DEG 25KT 4195 7269 4174 7296 

$$

FRUGIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:33 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 12, 7:33 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Albany NY
733 PM EDT FRI AUG 12 2016

.SYNOPSIS...
Hot and humid conditions will continue through weekend along with
showers and thunderstorms especially during the afternoon and
evening hours. Any storm will be capable of producing very heavy
rainfall. The heat and humidity is not expected to break until
early next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Heat headlines were allowed to expire. It will be another very
warm/hot evening and muggy overnight. Lows are only forecast to be
in the upper 60s to mid 70s with similar dew points like last
night.

Lines/batches of convection continue to move easterly across the
area along a boundary which can be seen on satellite but not well
in the surface observations. Some storms have produced locally
heavy rainfall and strong to damaging gusty winds (refer to our
local storm report LSR). SPC mesoscale analysis now indicates
surface based CAPEs have lowered to 1000-2500 J/kg across the
forecast area with the higher values still across the southern
portion. Activity has weakened and is expected to diminish this
evening. However, will maintain slight chance pops as cannot rule
out a storm or two overnight in the airmass.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
Have already issued heat headline for Saturday for 11 am to 7 pm.

Excessive Heat Warning for heat indices around 105 degrees for
Dutchess, eastern Ulster and southern Litchfield counties.

Heat Advisory for heat indices around 100 degrees for the greater
Capital District, Saratoga Glens Falls area, central and southern
Taconics and northern Litchfield County.

An additional heat advisory may be needed again on Sunday for the
mid Hudson Valley into northwestern Connecticut.

There will be better chances for more widespread storms over the
weekend as a cold front approaches and moves gradually southward
across the region. The boundary is expected to finally move to our
south late Sunday night, until then we will be in the heat and
humidity. The

The Storm Prediction Center has the area in a Marginal
risk for severe storms Saturday in their Day 2 outlook and the
southeastern portion of the forecast area in Marginal for Day 3
Sunday. Ahead of the cold front the southwesterly flow will be in
the increase as a short wave trough approaches from the Great
Lakes region. In this very moist/tropical airmass this may be
enough to support a few organized storms resulting in strong to
damaging winds gusts. The greater likelihood for storms will be
Saturday afternoon and evening and again Sunday afternoon mainly
across the southern half of the forecast area.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Somewhat unsettled weather looks to continue through much of the
extended period, although the weather probably won't be quite as
active as the near/short term period.

There could be a brief break at the start of the period for Monday
into Monday night with just a slight chance for a shower or
thunderstorm, as a cold frontal boundary finally settles down to the
south of the region. Highs will only reach the low to mid 80s for
valley areas and dewpoints will be slightly lower than the weekend,
with readings mainly in the 60s.  Overnight lows will be in the 60s
for valley areas with upper 50s for high terrain.

The frontal boundary will be returning back north as a warm front.
The models aren't clear exactly when this will occur, but at some
point between Tuesday and Wednesday, the chance for some showers and
thunderstorms will return as this front lifts north across the area.
It will continue to be rather warm and muggy, with daytime highs
generally in the 80s and overnight lows in the 60s.

The cold front associated with the storm passing to the north will
be moving through the area around Thursday with some additional
showers and thunderstorms. Have gone with a slight to low chc for
the entire region, with the best chance across western and northern
areas. It will continue be fairly warm and muggy for Thursday with
highs in valley areas reaching the mid 80s.

The chance for precipitation should end by Thursday night into
Friday with the passage of the frontal boundary.  However, this
won't be a very strong front, so temps will continue to be fairly
warm behind the front, and it will still be a little on the humid
side.  Temps will continue to be in the mid-80s for Friday with
dewpoints in the mid 60s.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
There continues to be some showers and t-storms around the region,
but coverage should be decreasing through the evening hours thanks
to the loss of daytime heating. Will continue to allow a VCSH for
most sites, with a tempo for a shower over the next few hours at
KALB/KPSF based on latest radar imagery. Otherwise, it should
remain VFR through the evening hours with plenty of mid and high
level clouds in place. These clouds will continue for much of the
overnight, which should prevent much radiational fog from
forming. The exception may be KPSF, where a close T-TD spread may
allow for some IFR fog there later tonight, especially if clouds
thin out somewhat. If more clearing were to occur, fog could be a
little more widespread, but am not anticipating that based on
model soundings and latest IR satellite imagery. Light to calm
winds will continue for the overnight hours.

During the day on Saturday, clouds will continue to increase,
especially for the afternoon hours, where showers and
thunderstorms look to be most active across the region. Although
it will remain VFR throughout the day, brief periods of MVFR/IFR
cigs/vsbys are possible due to passing showers and t-storms. South
winds will be 5 to 10 kts.

Outlook...

Saturday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Sunday: Moderate Operational Impact. Likely SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Hot and humid conditions will continue through weekend along with
showers and thunderstorms especially during the afternoon and
evening hours. Any storm will be capable of producing very heavy
rainfall. The heat and humidity is not expected to break until
early next week.

&&

.HYDROLOGY...
Better chances for widespread storms over the weekend as a cold
front approaches and moves gradually southward across the region.
The boundary is expected to finally move to our south early Monday
morning, until then we will be in the heat and humidity.

Precipitable water values remain very high. PWAT was 2.04 inches
on the 12Z ALY sounding this morning which is 165 percent of
normal. Values are expected to peak around 2.25 inches possibly
higher ahead of the front, so storms will be capable of locally
very heavy even torrential rainfall. The threat for localized
flash flooding particularly for urban, poor drainage and low lying
areas will persist. A flash flood watch may need to be issued over
the weekend.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM to 7 PM EDT Saturday for CTZ001.
     Excessive Heat Warning from 11 AM to 7 PM EDT Saturday for
     CTZ013.
NY...Heat Advisory from 11 AM to 7 PM EDT Saturday for NYZ041-049-
     050-052-053-059>061-083.
     Excessive Heat Warning from 11 AM to 7 PM EDT Saturday for
     NYZ064>066.
MA...None.
VT...None.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...Frugis
AVIATION...Frugis
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Aug 12, 6:35 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
635 PM EDT FRI AUG 12 2016

CTZ013-NYZ064>066-131100-
SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
635 PM EDT FRI AUG 12 2016

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY AND
SOUTHERN LITCHFIELD COUNTY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THE HEAT AND HUMIDITY WILL PERSIST ON SUNDAY AND A HEAT ADVISORY
MAY BE NEEDED.

ALSO...THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH
THURSDAY. OVER THE WEEKEND...STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE
POSSIBLE...WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND
LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-NYZ041-049-050-052-053-059>061-083-131100-
NORTHERN LITCHFIELD-NORTHERN SARATOGA-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN-
635 PM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREATER CAPITAL
DISTRICT...SARATOGA GLENS FALLS AREA...THE CENTRAL AND SOUTHERN
TACONICS AND NORTHERN LITCHFIELD COUNTY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ALSO...THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH
THURSDAY. OVER THE WEEKEND...STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE
POSSIBLE...WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND
LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-063-082-
084-VTZ013>015-131100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
635 PM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS INCLUDING LAKE GEORGE...MOHAWK VALLEY...SCHOHARIE
VALLEY...EASTERN CATSKILLS...WASHINGTON COUNTY...BERKSHIRES AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ALSO...THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH
THURSDAY. OVER THE WEEKEND...STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE
POSSIBLE...WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND
LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 12, 5:21 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
521 PM EDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     1 WNW PONTERRIL         42.49N  73.27W
08/12/2016                   BERKSHIRE          MA   AMATEUR RADIO

            WIRES DOWN ON PECKS ROAD

&&

EVENT NUMBER ALY1602005

FRUGIS
Local storm report, Aug 12, 6:13 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     1 WNW STEVENS CORNER    42.41N  73.35W
08/12/2016                   BERKSHIRE          MA   TWITTER

            TREE AND WIRES DOWN

&&

EVENT NUMBER ALY1602006

FRUGIS
Local storm report, Aug 12, 6:31 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
631 PM EDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     SOUTH ARGYLE            43.18N  73.49W
08/12/2016                   WASHINGTON         NY   EMERGENCY MNGR

            TREE DOWN AT THE INTERSECTION OF ROUTE 40 AND ROUTE 49

&&

EVENT NUMBER ALY1602007

FRUGIS
Local storm report, Aug 12, 6:33 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
633 PM EDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     1 WNW EAST GREENWICH    43.15N  73.42W
08/12/2016                   WASHINGTON         NY   EMERGENCY MNGR

            TREES DOWN AT INTERSECTION OF IRWIN ROAD AND ROUTE 49

&&

EVENT NUMBER ALY1602008

FRUGIS
Local storm report, Aug 12, 6:42 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
642 PM EDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     GURN SPRING             43.17N  73.71W
08/12/2016                   SARATOGA           NY   FIRE DEPT/RESCUE

            WIRES DOWN ON BALLARD ROAD IN WILTON

0403 PM     TSTM WND DMG     1 W CALLAHANS CORNERS   43.16N  73.65W
08/12/2016                   SARATOGA           NY   FIRE DEPT/RESCUE

            TREE DOWN ON POWERLINES AT THE INTERSECTION OF LINDSEY
            ROAD AND COLEBROOK ROAD

0405 PM     LIGHTNING        1 N POUGHKEEPSIE        41.71N  73.92W
08/12/2016                   DUTCHESS           NY   NEWSPAPER

            FIVE PEOPLE INJURED IN MANSION SQUARE PARK DUE TO
            LIGHTNING STRIKE

0406 PM     TSTM WND DMG     SOUTH ARGYLE            43.18N  73.49W
08/12/2016                   WASHINGTON         NY   EMERGENCY MNGR

            TREE DOWN AT THE INTERSECTION OF ROUTE 40 AND ROUTE 49

0416 PM     TSTM WND DMG     1 ESE ALBANY            42.66N  73.77W
08/12/2016                   ALBANY             NY   EMERGENCY MNGR

            TREES DOWN ON WILLETT STREET

0418 PM     TSTM WND DMG     1 WNW EAST GREENWICH    43.15N  73.42W
08/12/2016                   WASHINGTON         NY   EMERGENCY MNGR

            TREES DOWN AT INTERSECTION OF IRWIN ROAD AND ROUTE 49

0506 PM     TSTM WND DMG     1 WNW PONTERRIL         42.49N  73.27W
08/12/2016                   BERKSHIRE          MA   AMATEUR RADIO

            WIRES DOWN ON PECKS ROAD

0513 PM     TSTM WND DMG     1 WNW STEVENS CORNER    42.41N  73.35W
08/12/2016                   BERKSHIRE          MA   TWITTER

            TREE AND WIRES DOWN

&&

EVENT NUMBER ALY1602001 ALY1602002 ALY1602004 ALY1602007 ALY1602003
ALY1602008 ALY1602005 ALY1602006

FRUGIS
Special weather statement, Aug 12, 7:45 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
745 PM EDT FRI AUG 12 2016

CTZ001-013-NYZ066-130015-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN DUTCHESS-
745 PM EDT FRI AUG 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LITCHFIELD AND
EAST CENTRAL DUTCHESS COUNTIES...

AT 745 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR FALLS VILLAGE TO CORNWALL BRIDGE TO
NEAR KENT. MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...

TORRINGTON...LITCHFIELD AND WINSTED AROUND 805 PM EDT.
NEW HARTFORD CENTER AROUND 810 PM EDT.
CANTON...THOMASTON...NEW HARTFORD AND NORTHWEST HARWINTON AROUND 815
PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WRIGHTVILLE...DEAN
CORNERS...HARWINTON...SOUTH NORFOLK...ELLSWORTH...HUNTSVILLE...TOWN
HILL... GOOSE GREEN...NEPAUG AND EAST CORNWALL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4172 7364 4180 7346 4197 7329 4197 7289
      4190 7291 4189 7294 4185 7295 4184 7294
      4183 7294 4181 7295 4180 7302 4170 7300
      4162 7318
TIME...MOT...LOC 2345Z 276DEG 27KT 4191 7326 4180 7338 4176 7350

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:02 PM EDTSpecial Weather StatementALY28 min
Aug 12, 4:19 PM EDTExcessive Heat WarningALYNorthwest Hills Planning Region27 hr
Aug 12, 4:19 PM EDTHeat AdvisoryALYNorthwest Hills Planning Region27 hr
Aug 12, 7:45 PM EDTSpecial Weather StatementALY30 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.